MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON CABLELESS TOCO+ MP TRANSDUCER; MONITOR, UTERINE CONTRACTION, EXTERNAL (FOR USE IN CLINIC)

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON CABLELESS TOCO+ MP TRANSDUCER; MONITOR, UTERINE CONTRACTION, EXTERNAL (FOR USE IN CLINIC)
Model Number AVALON CABLELESS TOCO+ MP TRANSDUCER
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Blister (4537)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported blisters were present on the patient under the ultrasound transducer during use.No other clinical information or medical intervention was reported.
 
Additional Manufacturer Narrative
The preliminary investigation indicates that the customer is using an unapproved disinfecting agent when cleaning the device.Additionally, the device is not wiped following the cleaning.The product instructions for use indicate the following: warning skin contact: to reduce the risk of skin irritations, do not allow a cleaning or disinfecting agent to leave residues on any of the equipment surfaces - wipe it off with a cloth dampened with water, after allowing the appropriate time for the agent to work.Follow the safety instructions of the used cleaning or disinfection agent, especially regarding skin contact.Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
A philips field service engineer (fse) was dispatched.The fse confirmed that the unit manager did not sequester devices for evaluation.The device was added back to the device pool.The investigation did find that the customer is using unapproved disinfectant wipes.Additionally, the customer is not following the instructions for use (ifu) which instruct that the device be wiped off with a cloth dampened with water, after allowing the appropriate time for agent to work.Per the avalon fetal monitor fm20/30, fm40/50, avalon cl, release l.3 with software revision l.3x.Xx instructions for use, part number 453564898421 p.258 warning skin contact: to reduce the risk of skin irritations, do not allow a cleaning or disinfecting agent to leave residues on any of the equipment surfaces - wipe it off with a cloth dampened with water, after allowing the appropriate time for the agent to work.Follow the safety instructions of the used cleaning or disinfection agent, especially regarding skin contact.A device malfunction was not confirmed.The customer was advised to follow the cleaning protocol provided in the ifu.The customer has agreed to sequester any other devices exhibiting the issue in the future and to notify philips immediately.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
AVALON CABLELESS TOCO+ MP TRANSDUCER
Common Device Name
MONITOR, UTERINE CONTRACTION, EXTERNAL (FOR USE IN CLINIC)
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key23312353
Report Number9610816-2025-000959
Device Sequence Number4989085
Product Code HFM
UDI-Device Identifier00884838034235
UDI-Public(01)00884838034235
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON CABLELESS TOCO+ MP TRANSDUCER
Device Catalogue Number866075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale